Alert archive / South Carolina / Flash Flood Warnings in 2022

Flash Flood Warning 1, NWS Charleston, SC

July 14, 2022Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jul 14, 2022, 8:54 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 3 hr. 23 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2022, 8:54 PM EDT (00:54 UTC)
Expired
Jul 14, 2022, 11:46 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 9:10 PM EDTHEAVY RAIN 7.473 S Summerville, SC
Jul 14, 9:11 PM EDTFLASH FLOOD2 Wnw Hanahan, SCTHE 911 CENTER REPORTED WATER IN APARTMENTS ON NORTH KENWOOD DRIVE.
Jul 14, 9:15 PM EDTHEAVY RAIN 03 S Ladson, SCPATRIOT BOULEVARD WAS FLOODED AND PORTIONS WERE NOT PASSABLE.
Jul 14, 9:15 PM EDTHEAVY RAIN 03 W Charleston Airport, SCTHERE WAS A DISABLED VEHICLE ON DORCHESTER ROAD NEAR LINCOLN PATRIOT BOULEVARD DUE TO FLOODING.
Jul 14, 9:30 PM EDTHEAVY RAIN 03 Wnw Charleston Airpor, SCFLOODING WAS REPORTED ON FRANCHISE STREET.
Jul 14, 9:34 PM EDTHEAVY RAIN 04 Sw Ladson, SCOLD TROLLEY ROAD AT DORCHESTER ROAD IS CLOSED DUE TO FLOODING.
Jul 14, 9:45 PM EDTHEAVY RAIN 03 S Knightsville, SCA SECTION OF DORCHESTER ROAD WAS FLOODED.
Jul 14, 9:45 PM EDTHEAVY RAIN 03 Wsw Ladson, SCBENTONS LODGE ROAD WAS FLOODED.
Jul 14, 9:45 PM EDTHEAVY RAIN 04 S Summerville, SCA VEHICLE WAS DISABLED DUE TO WATER ON THE ROAD ON MIDDLETON BOULEVARD.
Jul 14, 9:45 PM EDTHEAVY RAIN 04 Wsw Ladson, SCA VEHICLE WAS DISABLED ON OLD TROLLEY ROAD NEAR OAKBROOK LANE DUE TO FLOODING.
Jul 14, 10:15 PM EDTHEAVY RAIN 5.333 Nw Charleston Airport, SC5.33 INCHES OF RAIN FELL FROM 7 AM TO 1015 PM NEAR PEPPERTREE LANE.
Jul 14, 10:30 PM EDTHEAVY RAIN 02 Wsw Ladson, SCLIMEHOUSE DRIVE AT JOYCE COURT WAS REPORTEDLY FLOODED.
Jul 14, 10:30 PM EDTHEAVY RAIN 03 Nw Charleston Airport, SCHUNTERS RIDGE LANE IS UNDER WATER.
Jul 14, 10:30 PM EDTHEAVY RAIN 03 Nw Charleston Airport, SCPEPPERTREE LANE AT WILLOW COURT WAS FLOODED.
Jul 14, 10:30 PM EDTHEAVY RAIN 03 Wnw Charleston Airpor, SCARCHDALE BOULEVARD AT PARKSHIRE WAY IS FLOODED.
Jul 14, 10:30 PM EDTHEAVY RAIN 03 Wsw Ladson, SCA CALL STALLED DUE TO A FLOODED ROAD (SPRINGVIEW LANE).
Jul 14, 10:45 PM EDTHEAVY RAIN 02 Nw Hanahan, SCNEW RYDER ROAD AT INDIAN SUMMER DRIVE IS FLOODED AND WATER IS MOVING INTO YARDS.
Jul 14, 11:08 PM EDTHEAVY RAIN 4.042 S Goose Creek, SCA PERSONAL WEATHER STATION ON ROMA ROAD NEAR WOODPECKER LN MEASURED 4.04 INCHES OF RAINFALL. 2.39 INCHES FELL IN 80 MINUTES BETWEEN 650 PM AND 810 PM.
Jul 14, 11:20 PM EDTHEAVY RAIN 6.434 S Summerville, SCA PERSONAL WEATHER STATION NEAR NORTHPARK AVE AND SUMMER RIDGE DR MEASURED 6.43 INCHES OF TOTAL RAINFALL. 3.28 INCHES OF RAIN FELL IN 2 HOURS BETWEEN 709 PM AND 909 PM.
Jul 14, 11:28 PM EDTHEAVY RAIN 7.34 S Summerville, SCA PERSONAL WEATHER STATION ON BRANDYWINE DR MEASURED 7.30 INCHES OF RAIN. 3.29 INCHES OF RAIN FELL IN 2 HOURS BETWEEN 729 PM AND 929 PM.
Jul 14, 11:39 PM EDTHEAVY RAIN 5.315 S Knightsville, SCA PERSONAL WEATHER STATION ON LONG DRIVE ROAD MEASURED 5.31 INCHES OF TOTAL RAINFALL.
Jul 14, 11:42 PM EDTHEAVY RAIN 8.844 S Summerville, SCA PERSONAL WEATHER STATION ON WILLOW BEND LANE NEAR OLD TROLLEY ROAD MEASURED 8.84 INCHES OF TOTAL RAINFALL. 4.53 INCHES FELL IN 2 HOURS BETWEEN 719 PM AND 919 PM.
Jul 14, 11:48 PM EDTHEAVY RAIN 5.742 Nne Hanahan, SCA PERSONAL WEATHER STATION ON PAINTED BUNTING WAY NEAR RED KNOT CT MEASURED 5.74 INCHES OF RAIN. 4.16 INCHES FELL IN 1 HOUR BETWEEN 659 PM AND 759 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2022-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2022-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WGUS52 KCHS 150054
FFWCHS
SCC015-019-035-150230-
/O.NEW.KCHS.FF.W.0001.220715T0054Z-220715T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
854 PM EDT Thu Jul 14 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Berkeley County in southeastern South Carolina...
  Charleston County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 1030 PM EDT.

* At 853 PM EDT, Doppler radar indicated thunderstorms with 
  torrential rainfall extending across much of North Charleston and 
  Ladson. As much as 2 to 4 inches of rain have fallen in this area 
  with an additional 1 to 3 inches possible through 1030 PM. Roads 
  are are becoming or have already become impassable in a number of 
  areas this evening, including portions of Rivers Avenue where many 
  cars have become stuck in flood waters. As much as 2 feet of water 
  is across parts of Northwoods Boulevard. With additional heavy 
  rain expected, water may begin to enter homes and businesses soon, 
  especially in Goose Creek, Ladson, Hanahan and portions of 
  Summerville and North Charleston.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  North Charleston, Summerville, Goose Creek, Hanahan, Ladson, 
  I-26/I-526 Interchange, West Ashley, Magnolia Gardens, Charleston 
  Airport, Crowfield Plantation, Lincolnville, Greggs Landing, 
  Middleton Place, Oakbrook, Summerville Medical Center, Archdale, 
  Cooke Crossroads, Dorchester Estates, Centerville and Stallsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3285 8030 3285 8032 3294 8030 3298 8029
      3300 8016 3300 8014 3302 8007 3301 8000
      3291 7998 3290 7998 3282 8015 3284 8024

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR

$$
4 follow-up statements
656 
WGUS72 KCHS 150154
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
954 PM EDT Thu Jul 14 2022

SCC015-019-035-150230-
/O.CON.KCHS.FF.W.0001.000000T0000Z-220715T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-Dorchester SC-
954 PM EDT Thu Jul 14 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS 
EVENING FOR BERKELEY, CHARLESTON AND DORCHESTER COUNTIES...

At 951 PM EDT, Doppler radar indicated thunderstorms with heavy rain 
moving across portions of Summerville to North Charleston. As much 
as 3 to 7 inches of rain have fallen across the area this evening, 
including Ladson, Summerville, North Charleston and Hanahan. A 
number of roads remain closed due to flash flooding. Emergency 
management officials indicate that flood waters have entered several 
homes and businesses. The risk for additional flash flooding 
continues.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  North Charleston, Summerville, Goose Creek, Hanahan, Ladson, 
  I-26/I-526 Interchange, West Ashley, Magnolia Gardens, Charleston 
  Airport, Crowfield Plantation, Lincolnville, Greggs Landing, 
  Middleton Place, Oakbrook, Summerville Medical Center, Archdale, 
  Cooke Crossroads, Dorchester Estates, Centerville and Stallsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3285 8030 3285 8032 3294 8030 3298 8029
      3300 8016 3300 8014 3302 8007 3301 8000
      3291 7998 3290 7998 3282 8015 3284 8024

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$
885 
WGUS52 KCHS 150219
FFWCHS
SCC015-019-035-150400-
/O.EXT.KCHS.FF.W.0001.000000T0000Z-220715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
1019 PM EDT Thu Jul 14 2022

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Berkeley County in southeastern South Carolina...
  Charleston County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until midnight EDT.

* At 1018 PM EDT, law enforcement and spotters continued to report 
  flooding from heavy rains that moved through the area. Flood 
  waters have entered some home and businesses and a number of roads 
  remain closed. While additional rainfall of 0.50 to possibly an 
  inch will be possible, additional flash flooding is not expected. 
  However, it will take some time for flood waters to recede.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  North Charleston, Summerville, Goose Creek, Hanahan, Ladson, 
  I-26/I-526 Interchange, West Ashley, Magnolia Gardens, Charleston 
  Airport, Crowfield Plantation, Lincolnville, Greggs Landing, 
  Middleton Place, Oakbrook, Summerville Medical Center, Archdale, 
  Cooke Crossroads, Dorchester Estates, Centerville and Stallsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3285 8030 3285 8032 3294 8030 3298 8029
      3300 8016 3300 8014 3302 8007 3301 8000
      3291 7998 3290 7998 3282 8015 3284 8024

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$
758 
WGUS72 KCHS 150313
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1113 PM EDT Thu Jul 14 2022

SCC015-019-035-150400-
/O.CON.KCHS.FF.W.0001.000000T0000Z-220715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-Dorchester SC-
1113 PM EDT Thu Jul 14 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT 
FOR BERKELEY, CHARLESTON AND DORCHESTER COUNTIES...

At 1109 PM EDT, law enforcement agencies in Charleston and 
Dorchester Counties indicate numerous roads remain flooded and 
closed in the North Charleston, Ladson, Hanahan and Summerville 
areas and water has entered some homes and businesses. Between 3 and 
7 inches of rain fell in these areas earlier this evening. 
Additional rainfall will be light. No additional flash flooding is 
expected, however it will take awhile for flood waters to subside.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  North Charleston, Summerville, Goose Creek, Hanahan, Ladson, 
  I-26/I-526 Interchange, West Ashley, Magnolia Gardens, Charleston 
  Airport, Crowfield Plantation, Lincolnville, Greggs Landing, 
  Middleton Place, Oakbrook, Summerville Medical Center, Archdale, 
  Cooke Crossroads, Dorchester Estates, Centerville and Stallsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3285 8030 3285 8032 3294 8030 3298 8029
      3300 8016 3300 8014 3302 8007 3301 8000
      3291 7998 3290 7998 3282 8015 3284 8024

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR

$$
607 
WGUS72 KCHS 150346
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
1146 PM EDT Thu Jul 14 2022

SCC015-019-035-150356-
/O.CAN.KCHS.FF.W.0001.000000T0000Z-220715T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-Dorchester SC-
1146 PM EDT Thu Jul 14 2022

...FLASH FLOOD WARNING FOR BERKELEY, CHARLESTON AND DORCHESTER 
COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

LAT...LON 3285 8030 3285 8032 3294 8030 3298 8029
      3300 8016 3300 8014 3302 8007 3301 8000
      3291 7998 3290 7998 3282 8015 3284 8024

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 5:53 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Jul 14, 5:53 PM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Charleston SC
553 PM EDT Thu Jul 14 2022

.SYNOPSIS...
High pressure will slowly give way to a stalling cold front
late this week which will dissipate inland early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Numerous to widespread showers/tstms have developed this
afternoon across coastal areas. The near term highest rain
chances will be confined to the Georgia coast and extending into
the Savannah Metro Area and farther north in the Summerville-
Moncks Corner-North charleston area. As outflows move inland,
expect additional convection to develop and linger into the
mid-evening hours. Near term pops have been updated to nudge
pops to 80-90% along the Georgia coast where complex boundary
interactions will promote some decent rains next 2-3 hours.
The main hazards still looks to be locally heavy rainfall
producing minor flooding, although an isolated strong to severe
tstm can not be ruled out.

Overnight: High pressure will remain in the Atlantic while a
stationary front is located to our northwest. The model
consensus has the bulk of the rainfall trending towards to
northeast with time, with gradual dissipation in both coverage
and intensity. However, it's not looking like it'll completely
dry out for most locations outside of our far inland GA
counties. This aspect of the forecast will need need more
adjustments based on future radar trends. Low temperatures
should be a few degrees cooler than previous nights due to the
rainfall, ranging from around 70 degrees for most locations,
and the mid to upper 70s along the immediate coast.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A rather unsettled weather pattern will persist across the Southeast
United States this weekend as a stalled front is positioned inland
under vort energy draped across the local area. Latest guidance
suggests ample mid-lvl troughing, moisture, modest instability and
meso-scale driven forcing will support at least scattered to
numerous showers and thunderstorms across parts of southeast South
Carolina and southeast Georgia on Friday, mainly across inland areas
during afternoon hours, then towards the coast during evening and
overnight hours. Given the extent of moisture (PWATs around 2.0
inches) and recent rains, the main concern heading into the weekend
will continue to be localized heavy rainfall and the potential for
Flood Advisories. The threat for localized heavy rainfall associated
with scattered to numerous showers/thunderstorms should persist into
at least Saturday and perhaps Sunday as subtle vort energy
approaches from the northwest along the back edge of the exiting mid-
lvl trough while an upper lvl low approaches from the south, then
meanders over the Southeast United States. Given the extent of
precip and clouds this weekend, high temps should remain a few
degrees below normal, generally peaking in the mid-upper 80s each
afternoon. Overnight lows should remain slightly cooler as well,
generally in the low-mid 70s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The stalled front inland should dissipate early next week with weak
deep troughing generally persisting into mid week. A more typical
summertime rain pattern should return with mostly scattered
afternoon/evening showers and storms. No significant risk of severe
storms is expected through at least Tuesday given the weaker deep
layer shear but that could change Wednesday as the shear looks to
increase a bit. Temperatures should be near to above normal through
the period.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
KCHS/KJZI: The bulk of the shower/tstm activity should largely
concentrate west of the terminals by 00z, although it may close
the KCHS by issuance time for the 00z TAFs. There are signals
addition activity could approach by terminals by late evening,
so TEMPO groups for 4SM TSRA will be highlighted 02-05z.
Convection will wane overnight, but could see an uptick closer
to daybreak. Will keep conditions beyond 05z rain-free, but this
may need to be adjusted.

KSAV: Tstms will likely be ongoing near KSAV at 00z. Near term
radar trends at issuance time will dictate the fcst 00-02z, but
at least TEMPO for tstms will be needed through 02-03z. Some
showers will linger into the early morning hours.

Extended Aviation Outlook: Periodic flight restrictions are possible
at KCHS/KJZI/KSAV terminals during showers/thunderstorms each
afternoon/evening this weekend into early next week.

&&

.MARINE...
Through Early This Evening: Strong thunderstorms will impact
the coastal waters with gusty winds and cloud to water
lightning. Mariners are advised to monitor weather conditions
and weather alerts.

Tonight: High pressure will remain in the Atlantic while a
stationary front is located to our northwest. The interaction
between these two features will yield south southwest winds
10-15 kt this evening, with a few kt increase around midnight as
a diurnal jet tries to develop. Winds should veer to the
southwest and ease to around 10 kt by daybreak Thursday.

Friday through Tuesday: A stalled front will linger inland this
weekend while high pressure persists across the western Atlantic.
The pattern will favor a weak pressure gradient across local waters
with winds/seas remaining well below Small Craft Advisory levels.
However, conditions could become at least marginally favorable for
non-supercell waterspouts late week as the boundary lingers across
the local area in a rather moist and weakly sheared environment. A
more typical summertime pattern should then resume early next week
with high pressure to the east and an inland trough leading to
slightly enhanced South/Southwest winds. However, Small Craft
Advisories are not anticipated through the period.

&&

.TIDES/COASTAL FLOODING...
Tides will continue running high this evening due to
astronomical influences. There could be enough positive anomaly
to produce minor coastal flooding in tidal portions of
Charleston and Colleton Counties.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&
Hazardous weather outlook, Jul 14, 7:11 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
711 PM EDT Thu Jul 14 2022

SCZ049-050-152315-
Coastal Colleton-Charleston-
711 PM EDT Thu Jul 14 2022

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Severe thunderstorms: A few strong storms are possible into this
evening, with the main threat being damaging wind gusts. In
addition, localized heavy rainfall and minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Coastal Flooding: Tides will continue running high the rest of this
week due to astronomical influences. There could be enough positive
anomaly to produce minor coastal flooding around the time of the
evening high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052-
152315-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Jasper-Tidal Berkeley-
711 PM EDT Thu Jul 14 2022

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Severe thunderstorms: A few strong storms are possible into this
evening, with the main threat being damaging wind gusts. In
addition, localized heavy rainfall and minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-152315-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
711 PM EDT Thu Jul 14 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Severe thunderstorms: A few strong storms are possible into this
evening, with the main threat being damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jul 14, 7:52 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Charleston SC
752 PM EDT Thu Jul 14 2022

SCZ042-047-150015-
Inland Jasper-Hampton-
752 PM EDT Thu Jul 14 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES...

At 752 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Furman, or 8 miles southeast of Lake Warren
State Park, moving east at 15 mph.

HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
         lightning.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. All outdoor activities should
         cease. Move indoors immediately.

Some locations in the path of this storm include...
Early Branch, Cummings and McPhersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3268 8116 3279 8118 3286 8093 3269 8089
TIME...MOT...LOC 2352Z 260DEG 12KT 3274 8110

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Local storm report, Jul 14, 8:09 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
809 PM EDT THU JUL 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HEAVY RAIN       2 NW HANAHAN            32.95N  80.05W
07/14/2022  U0.00 INCH       CHARLESTON         SC   NWS EMPLOYEE

            ON RIVERS AVENUE, NUMEROUS CARS ARE STRANDED DUE TO
            FLOODED ROADWAYS. SOME ROADWAYS ARE IMPASSABLE.

&&

EVENT NUMBER CHS2200948

RAD
Local storm report, Jul 14, 8:12 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT THU JUL 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       4 S SUMMERVILLE         32.96N  80.18W
07/14/2022  U0.00 INCH       DORCHESTER         SC   BROADCAST MEDIA

            A FLOODED VEHICLE WAS REPORTED ON MIDDLETOWN BOULEVARD.

&&

EVENT NUMBER CHS2200949

RAD
Local storm report, Jul 14, 8:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EDT THU JUL 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HEAVY RAIN       2 NW HANAHAN            32.94N  80.05W
07/14/2022  U0.00 INCH       CHARLESTON         SC   LAW ENFORCEMENT

            NORTHWOODS BOULEVARD HAS PORTIONS OF THE ROAD THAT ARE
            IMPASSABLE.

&&

EVENT NUMBER CHS2200950

RAD
Local storm report, Jul 14, 8:29 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EDT THU JUL 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HEAVY RAIN       2 NW HANAHAN            32.94N  80.05W
07/14/2022  U0.00 INCH       CHARLESTON         SC   LAW ENFORCEMENT

            NORTHWOODS BOULEVARD HAS PORTIONS OF THE ROAD THAT ARE
            IMPASSABLE. CARS ARE REPORTEDLY STRANDED.

&&

CORRECTED REMARKS

EVENT NUMBER CHS2200950

RAD
Local storm report, Jul 14, 8:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
831 PM EDT THU JUL 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HEAVY RAIN       1 SSW GOOSE CREEK       32.97N  80.04W
07/14/2022  U0.00 INCH       CHARLESTON         SC   LAW ENFORCEMENT

            RIVERS AVENUE AT OTRANTO BOULEVARD WAS NEARLY
            IMPASSABLE.

&&

EVENT NUMBER CHS2200951

RAD

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:21 PM EDTAreal Flood AdvisoryCHSBeaufort, Colleton, Hampton2 hr
Jul 14, 9:48 PM EDTAreal Flood AdvisoryCHSCharleston73 min
Jul 14, 11:31 PM EDTSpecial Marine WarningCHS119 min
Jul 14, 11:46 PM EDTAreal Flood WarningCHSBerkeley, Charleston, Dorchester3 hr
Jul 15, 5:33 AM EDTSpecial Marine WarningCHS57 min
Jul 15, 6:30 AM EDTSpecial Marine WarningCHS43 min

Nearby

Flash Flood Warnings in South Carolina, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.